Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Albany, NY

May 30, 2014Saratoga County, Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 30, 2014, 4:48 PM EDT for Saratoga County, Warren County, Washington County, New York. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2014, 4:48 PM EDT (20:48 UTC)
Expired
May 30, 2014, 5:30 PM EDT
In force
42 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 56 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 5:10 PM EDTTSTM WND DMGMilton, NYNUMEROUS TREES DOWN AND POWER OUTAGES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WUUS51 KALY 302048
SVRALY
NYC091-113-115-302130-
/O.NEW.KALY.SV.W.0009.140530T2048Z-140530T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
448 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SARATOGA SPRINGS...MECHANICVILLE...
  CLIFTON PARK...
  EXTREME SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 530 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CORINTH...OR 10 MILES NORTH OF SARATOGA SPRINGS...AND MOVING SOUTH
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES EAST OF ROCK CITY FALLS BY 500 PM EDT...
  SARATOGA SPRINGS BY 505 PM EDT...
  MILTON BY 510 PM EDT...
  BALLSTON SPA BY 515 PM EDT...
  ROUND LAKE BY 525 PM EDT...
  MECHANICVILLE AND 7 MILES NORTHEAST OF CLIFTON PARK BY 530 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4332 7374 4294 7355 4294 7363 4293 7366
      4291 7368 4287 7367 4285 7367 4285 7386
      4327 7398
TIME...MOT...LOC 2048Z 343DEG 24KT 4318 7382

$$
2 follow-up statements
021 
WWUS51 KALY 302122
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
522 PM EDT FRI MAY 30 2014

NYC113-302132-
/O.CAN.KALY.SV.W.0009.000000T0000Z-140530T2130Z/
WARREN NY-
522 PM EDT FRI MAY 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL WARREN
COUNTY IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4294 7355 4294 7365 4291 7368 4289 7368
      4287 7367 4286 7369 4285 7386 4307 7390
      4314 7367
TIME...MOT...LOC 2122Z 343DEG 24KT 4296 7373

$$

NYC091-115-302130-
/O.CON.KALY.SV.W.0009.000000T0000Z-140530T2130Z/
WASHINGTON NY-SARATOGA NY-
522 PM EDT FRI MAY 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL SARATOGA AND EXTREME SOUTHWESTERN WASHINGTON COUNTIES...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SNAKE HILL...OR NEAR MECHANICVILLE...MOVING SOUTH AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MECHANICVILLE...NEWTOWN...6 MILES NORTHEAST OF FLAGLER CORNERS AND
  6 MILES EAST OF ELNORA BY 530 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4294 7355 4294 7365 4291 7368 4289 7368
      4287 7367 4286 7369 4285 7386 4307 7390
      4314 7367
TIME...MOT...LOC 2122Z 343DEG 24KT 4296 7373

$$
132 
WWUS51 KALY 302133
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
533 PM EDT FRI MAY 30 2014

NYC091-115-302143-
/O.EXP.KALY.SV.W.0009.000000T0000Z-140530T2130Z/
WASHINGTON NY-SARATOGA NY-
533 PM EDT FRI MAY 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SARATOGA AND EXTREME
SOUTHWESTERN WASHINGTON COUNTIES HAS EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4294 7355 4294 7365 4291 7368 4289 7368
      4287 7367 4286 7369 4285 7386 4307 7390
      4314 7367
TIME...MOT...LOC 2122Z 343DEG 24KT 4296 7373

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:35 PM EDT, 13 minutes earlier.

Area forecast discussion, May 30, 4:35 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT FRI MAY 30 2014

.SYNOPSIS...
A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE SOUTH AND EAST OF
THE REGION OVERNIGHT...ALLOWING ANY SHOWERS AND THUNDERSTORMS TO END
EARLY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST
OVER THE WEEKEND. HOWEVER...A WEAK UPPER LEVEL DISTURBANCE COULD
BRING ISOLATED SHOWERS TO AREAS MAINLY EAST OF THE HUDSON RIVER
SATURDAY. OTHERWISE...FAIR WEATHER...AND WARMER TEMPERATURES ARE
EXPECTED FOR SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 430 PM EDT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ARE OCCURRING FOR MOST AREAS NEAR AND NORTH OF
INTERSTATE 90...WITH LESS COVERAGE FURTHER SOUTH. THE COMBINATION OF
INCREASING LOW LEVEL LIFT FROM A COLD FRONT APPROACHING FROM THE
NORTH...AND FAIRLY STRONG MID/UPPER LEVEL DYNAMICS WITH THE APPROACH
OF A STRONG SHORTWAVE OVER SOUTHERN QUEBEC...HAS ALLOWED THE AREAL
COVERAGE OF SHOWERS AND SOME TSTMS TO INCREASE ACROSS NORTHERN
AREAS...DESPITE FAIRLY LIMITED INSTABILITY WITH SBCAPES GENERALLY IN
THE 250-500 J/KG RANGE. THE PRESENCE OF A STRONG UPPER LEVEL JET MAX
TRANSLATING SOUTH SOUTHEAST ACROSS THE EASTERN GREAT LAKES REGION
HAS ALSO GREATLY CONTRIBUTED TO SYNOPTIC SCALE ASCENT...WITH MUCH OF
EASTERN NYS WITHIN THE LEFT EXIT REGION OF THIS JET MAX.

AS THE AFOREMENTIONED FEATURES CONTINUE SETTLING SOUTHWARD OVER THE
NEXT 1-3 HOURS...THE AREAL COVERAGE OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL ALSO INCREASE FROM N TO S. STILL CAN NOT RULE OUT
AT LEAST SOME SMALL HAIL AND GUSTY WINDS WITHIN ANY TALLER
CONVECTIVE ELEMENTS...THROUGH EARLY THIS EVENING.

EVENTUALLY...THE COMBINATION OF DECREASING INSTABILITY...AND WEAK
SUBSIDENCE IN THE WAKE OF THE SHORTWAVE SHOULD ALLOW THE AREAL
COVERAGE OF SHOWERS AND THUNDERSTORMS TO DECREASE RAPIDLY AFTER 8-10
PM...LAST ACROSS THE MID HUDSON VALLEY AND NW CT. ANOTHER COMPACT
SHORTWAVE MAY ALSO ALLOW ADDITIONAL ISOLATED TO SCATTERED SHOWERS TO
PERSIST UNTIL AROUND MIDNIGHT FOR PORTIONS OF THE UPPER HUDSON
VALLEY AND EASTERN MOHAWK VALLEY.

SOME CLEARING IS EXPECTED LATER TONIGHT. WITH LIGHT WINDS...SOME
PATCHY FOG MAY DEVELOP IN AREAS WHICH RECEIVED RAINFALL TODAY.

MIN TEMPS SHOULD FALL INTO THE 40S IN MOST AREAS...EXCEPT AROUND 50
CLOSE TO THE IMMEDIATE CAPITAL REGION AND MID HUDSON VALLEY.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SATURDAY...ADDITIONAL UPPER LEVEL ENERGY SPILLING SOUTH/SOUTHWEST
ACROSS WESTERN NEW ENGLAND MAY ALLOW FOR ISOLATED TO SCATTERED
AFTERNOON SHOWERS TO DEVELOP...MAINLY FOR AREAS EAST OF THE HUDSON
RIVER VALLEY. INSTABILITY APPEARS EVEN MORE LIMITED THAN TODAY...AND
SYNOPTIC LIFT SHOULD BE WEAKER...SO WILL NOT MENTION ANY THUNDER AT
THIS TIME. OTHERWISE...THERE SHOULD BE SUNSHINE TO START THE DAY IN
MOST AREAS...ESP NEAR AND WEST OF THE HUDSON RIVER. MAX TEMPS SHOULD
REACH THE UPPER 60S TO LOWER 70S IN MOST AREAS...ALTHOUGH MAY REMAIN
A BIT COOLER ACROSS HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND
WHERE CLOUDS AND SOME SHOWERS MAY PERSIST. IT ALSO MAY BE A BIT
BREEZY AT TIMES SATURDAY...AS THE LOW LEVEL GRADIENT TIGHTENS A BIT
WITH LOW PRESSURE DEVELOPING OFF THE SOUTHEAST NEW ENGLAND
COAST...AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SOME WIND
GUSTS OF 20-25 MPH OR EVEN HIGHER COULD OCCUR AT TIMES SAT
AFTERNOON...ESP ACROSS PORTIONS OF THE UPPER HUDSON VALLEY/LAKE
GEORGE REGION AS THE NORTH/NORTHEAST FLOW BECOMES CHANNELED.

SAT NT-SUN NT...ANY CLOUDS/LINGERING SHOWERS SHOULD QUICKLY END SAT
EVE. HIGH PRESSURE WILL THEN DOMINATE FOR LATER SAT NT INTO SUN
EVENING. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR RATHER CHILLY
TEMPS SAT NT/SUN AM...WITH WIDESPREAD 40S EXPECTED...WITH EVEN SOME
UPPER 30S POSSIBLE ACROSS HIGHER ELEVATIONS OF WESTERN NEW
ENGLAND...THE EASTERN CATSKILLS...AND THE ADIRONDACKS. AT THIS
TIME...NO FROST HEADLINES ARE PLANNED...BUT CAN NOT RULE OUT SOME
PATCHY FROST LATE SAT NT ACROSS PORTIONS OF EASTERN
BENNINGTON/WESTERN WINDHAM/EASTERN BERKSHIRE CO...AND PERHAPS INTO
HIGHER ELEVATIONS OF THE CENTRAL TACONICS. SUN MAX TEMPS SHOULD
REACH 75-80 IN MOST VALLEYS...AND UPPER 60S TO LOWER 70S ACROSS
HIGHER ELEVATIONS. FOR SUN NT...SOME MID LEVEL CLOUDS MAY ARRIVE
FROM THE NORTHWEST IN ADVANCE OF A STRONG SURGE OF WARMTH AND
MOISTURE. EXPECT MIN TEMPS TO FALL INTO THE LOWER/MID 50S IN MOST
VALLEY AREAS...AND 45-50 ACROSS HIGHER ELEVATIONS ACROSS THE
ADIRONDACKS AND WESTERN NEW ENGLAND.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS WILL BE A GENERALLY WET PERIOD...THAT IMPROVES TOWARD THE END.
LOW PRESSURE FROM THE NORTHERN PRAIRIE WILL DEEPEN AS IT HEADS UP
ACROSS THE NORTHERN GREAT LAKES...AND NORTHEAST THROUGH CENTRAL
ONTARIO AND QUEBEC PROVINCES THROUGH WEDNESDAY.  A SECONDARY LOW
WILL DEVELOP ALONG THE COLD FRONT THAT WILL EXTEND SOUTHWEST OF THE
LOW...HEADING EAST ACROSS THE MID-ATLANTIC REGION THROUGH LATE
TUESDAY.  THIS LOW WILL PASS JUST SOUTH OF CAPE COD...DRAGGING A
COLD FRONT BEHIND IT SOUTH TO THE VIRGINIAS ON THURSDAY...WHERE IT
WILL BECOME STATIONARY FOR THE REMAINDER OF THE PERIOD.  ENOUGH HIGH
PRESSURE RIDGING WILL TAKE HOLD FROM JAMES BAY TO NEW YORK AND
WESTERN NEW ENGLAND TO KEEP THINGS MAINLY DRY THURSDAY NIGHT AND
FRIDAY...BUT WITH ONLY PARTIAL SUNSHINE.  NORTH ATLANTIC WRAPAROUND
BEHIND THE SECONDARY LOW MAY HELP PROVIDE FAR NORTHERN PORTIONS OF
THE NORTHERN ZONES WITH A FEW DAYTIME-HEATING-INDUCED SHOWERS FROM
WIDELY SCATTERED CELLS.  BUT THE GREATEST CHANCE FOR SIGNIFICANT
RAINFALL WILL OCCUR TUESDAY NIGHT AND WEDNESDAY.

HIGH TEMPERATURES THROUGHOUT THE PERIOD WILL BE IN THE 70S AND LOWER
80S...WITH SOME UPPER 60S HIGHS POSSIBLE IN THE HIGH PEAKS OF THE
ADIRONDACKS AND GREENS AFTER MONDAY.  LOW TEMPERATURES WILL BE
MAINLY FROM THE UPPER 50S TO MID 60S MONDAY AND TUESDAY NIGHTS.
COOLER MARINE AIR WILL RESULT IN WEDNESDAY NIGHT LOWS FROM THE LOWER
50S IN PORTIONS OF THE ADIRONDACKS AND GREENS...TO AROUND 60 DEGREES
DOWN THE HUDSON VALLEY.  THURSDAY NIGHT WILL BE A LITTLE COOLER
STILL...WITH LOWS FROM AROUND 50 DEGREES IN THE ADIRONDACK HIGH
PEAKS...TO THE UPPER 50S DOWN THE HUDSON VALLEY.  NORMAL HIGH AND
LOW TEMPERATURES IN ALBANY FOR THE FIRST WEEK IN JUNE ARE MID 70S
AND MID 50S...RESPECTIVELY.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOME
OCCASIONAL MVFR VISIBILITIES ASSOCIATED WITH SCATTERED
SHOWERS...BEFORE MVFR/IFR FOG DEVELOPS LATE TONIGHT AS HIGH PRESSURE
BUILDS ACROSS THE REGION.

THIS AFTERNOON...SCATTERED SHOWERS...AND PERHAPS A FEW RUMBLES OF
THUNDER...WILL OCCUR THROUGHOUT THE AFTERNOON HOURS ACROSS THE
REGION. HAVE LEFT THE PREVAILING GROUPS AT VCSH AT THIS TIME...AND
INTRODUCED TEMPO GROUPS BETWEEN 18Z-22Z TO ACCOUNT FOR ANY MVFR
CONDITIONS ASSOCIATED WITH THESE SHOWERS. ALTHOUGH THE THUNDERSTORM
PROBABILITY CONTINUES TO REMAIN LOW...ANY THUNDERSTORM THAT DOES
DEVELOP AND MOVE OVER THE TAF SITES WILL HAVE THE CAPABILITY OF
PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. OUTSIDE OF ANY
SHOWERS...WINDS WILL BE OUT OF THE NORTH/NORTHEAST AT 6-12 KNOTS.

TONIGHT INTO SATURDAY...SHOWERS WILL END FROM NORTH TO SOUTH THIS
EVENING...AFTER PROVIDING SOME ADDITIONAL LOW-LEVEL MOISTURE. HIGH
PRESSURE WILL BUILD ACROSS THE REGION TONIGHT AS WELL ALLOWING FOR
DIMINISHING WINDS AND CLEARING SKIES. COMBINED WITH THE LOW-LEVEL
MOISTURE AND A STABLE BOUNDARY LAYER PROFILE...THERE WILL BE AN
INCREASING THREAT FOR MVFR/IFR FOG...ESPECIALLY AT KGFL AND KPSF.
FOG IS EXPECTED TO BE SHALLOW AT KALB AND KPOU BUT DEPENDING ON HOW
MUCH RAIN OCCURS THIS AFTERNOON/EVENING...IFR FOG WILL BE POSSIBLE
AT THESE SITES AS WELL AND WILL CONTINUE TO MONITOR WITH ADDITIONAL
TAF ISSUANCES.

WINDS WILL BE LIGHT AND VARIABLE TONIGHT BEFORE BECOMING NORTHERLY
AT 6-12 KNOTS. VFR CONDITIONS WILL RETURN AFTER 12Z SATURDAY AS
SCATTERED STRATOCUMULUS AROUND 5 KFT FORM WITH DAYTIME HEATING TO
END THE TAF PERIOD.

OUTLOOK...

SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
THE PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
THIS EVENING. ADDITIONAL ISOLATED SHOWERS WILL BE POSSIBLE
SATURDAY AFTERNOON FOR AREAS MAINLY EAST OF THE HUDSON RIVER.
OTHERWISE...GENERALLY FAIR CONDITIONS WILL PREVAIL THROUGH SUNDAY.

THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH WIDESPREAD
DEW FORMATION EXPECTED. THE RH WILL THEN FALL INTO THE 35-45
PERCENT RANGE SAT AFTN...THEN INCREASE TO 90-100 PERCENT AGAIN FOR
SAT NT/SUN AM...WITH WIDESPREAD DEW FORMATION LIKELY AGAIN.

WINDS WILL BE NORTH TO NORTHEAST AT 5-15 MPH THIS EVENING...THEN
MAINLY UNDER 5 MPH LATE TONIGHT. NORTH TO NORTHEAST WINDS WILL
INCREASE TO 10-20 MPH SATURDAY...THEN SHOULD BECOME LIGHT/VARIABLE
FOR SAT NT.

&&

.HYDROLOGY...
RAINFALL AMTS THROUGH THIS EVENING WILL GENERALLY AVERAGE UNDER
ONE QUARTER OF AN INCH...ALTHOUGH LOCALLY HIGHER AMTS COULD OCCUR.
ADDITIONAL RAINFALL AMTS ON SAT SHOULD GENERALLY BE UP TO ONE
TENTH OF AN INCH. THESE RAINFALL AMTS SHOULD HAVE NEGLIGIBLE
EFFECTS ON AREA RIVERS AND STREAMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...KL
HYDROLOGY...KL
Hazardous weather outlook, May 30, 4:38 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT FRI MAY 30 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-311100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
438 PM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF
THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS.
THUNDERSTORMS SHOULD MOVE FROM NORTH...TO SOUTH AT 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 30, 2:16 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT FRI MAY 30 2014

NYZ042-043-301845-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
216 PM EDT FRI MAY 30 2014

...A STRONG THUNDERSTORM IN
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR HAGUE...OR ABOUT 12 MILES NORTH OF
WHITEHALL...AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
WHITEHALL BY 240 PM EDT...
8 MILES NORTHEAST OF COMSTOCK BY 245 PM EDT...

LAT...LON 4375 7336 4365 7342 4362 7341 4359 7342
      4358 7340 4363 7337 4363 7332 4353 7323
      4346 7324 4339 7338 4373 7365 4381 7348
      4381 7342
TIME...MOT...LOC 1817Z 327DEG 22KT 4370 7347
Special weather statement, May 30, 2:40 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT FRI MAY 30 2014

NYZ041-050-083-084-301915-
SOUTHERN WASHINGTON NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
240 PM EDT FRI MAY 30 2014

...A STRONG THUNDERSTORM IN
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR CORINTH...OR ABOUT 14 MILES WEST
OF GLENS FALLS...AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
CORINTH BY 245 PM EDT...
SARATOGA SPRINGS AND MILTON BY 310 PM EDT...
7 MILES NORTHEAST OF BALLSTON SPA AND 8 MILES NORTHEAST OF ROUND LAKE
BY 315 PM EDT.

LAT...LON 4303 7355 4292 7381 4327 7407 4336 7386
TIME...MOT...LOC 1840Z 329DEG 24KT 4324 7390

WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 2:59 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT FRI MAY 30 2014

NYZ033-039-082-301930-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
259 PM EDT FRI MAY 30 2014

...A STRONG THUNDERSTORM IN
  HAMILTON COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 15 MILES NORTHWEST OF CRANBERRY
CREEK...OR ABOUT 18 MILES NORTH OF GLOVERSVILLE...AND MOVING
SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
CRANBERRY CREEK...MAYFIELD AND 8 MILES NORTHEAST OF GLOVERSVILLE BY
330 PM EDT.

LAT...LON 4311 7412 4301 7434 4331 7457 4338 7435
TIME...MOT...LOC 1859Z 327DEG 19KT 4329 7441

WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 3:18 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
318 PM EDT FRI MAY 30 2014

NYZ033-039-041-050-082-301945-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
318 PM EDT FRI MAY 30 2014

...A STRONG THUNDERSTORM IN
  SOUTHEAST HAMILTON COUNTY IN EASTERN NEW YORK...
  EASTERN FULTON COUNTY IN EASTERN NEW YORK...
  WESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR NORTHVILLE...OR ABOUT 18 MILES
NORTHEAST OF GLOVERSVILLE...AND MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
EDINBURG AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 325 PM EDT...
7 MILES NORTHEAST OF CRANBERRY CREEK BY 330 PM EDT...
8 MILES NORTH OF GALWAY AND 8 MILES NORTHWEST OF ROCK CITY FALLS BY
345 PM EDT.

LAT...LON 4306 7386 4299 7415 4328 7431 4337 7410
TIME...MOT...LOC 1918Z 330DEG 17KT 4325 7414

WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 3:50 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
350 PM EDT FRI MAY 30 2014

NYZ039-040-082-302015-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
350 PM EDT FRI MAY 30 2014

...A STRONG THUNDERSTORM IN
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR GLOVERSVILLE...OR ABOUT OVER
GLOVERSVILLE...AND MOVING SOUTH AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
FONDA BY 355 PM EDT...
FORT JOHNSON...TRIBES HILL AND 6 MILES WEST OF HAGAMAN BY 400 PM
EDT...AMSTERDAM BY 405 PM EDT.

LAT...LON 4308 7446 4314 7423 4289 7409 4282 7424
      4280 7426 4278 7429 4278 7434
TIME...MOT...LOC 1950Z 340DEG 23KT 4302 7430

WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 4:17 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT FRI MAY 30 2014

NYZ041-042-050-083-302100-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
417 PM EDT FRI MAY 30 2014

...A STRONG THUNDERSTORM IN
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR LAKE LUZERNE CAMPGROUND...OR ABOUT
10 MILES WEST OF LAKE GEORGE VILLAGE...AND MOVING SOUTH AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE LUZERNE-HADLEY AND 6 MILES EAST OF DAY CENTER BY 430 PM EDT...
CORINTH BY 445 PM EDT...
7 MILES NORTH OF ROCK CITY FALLS AND 8 MILES NORTHWEST OF SARATOGA
SPRINGS BY 500 PM EDT.

LAT...LON 4307 7371 4306 7404 4345 7405 4347 7376
TIME...MOT...LOC 2017Z 357DEG 17KT 4337 7390

WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:52 PM EDTSpecial Weather StatementALYMontgomery23 min
May 30, 2:13 PM EDTSpecial Weather StatementALYMontgomery32 min
May 30, 2:40 PM EDTSpecial Weather StatementALYSaratoga35 min
May 30, 2:59 PM EDTSpecial Weather StatementALYFulton31 min
May 30, 3:18 PM EDTSpecial Weather StatementALYSaratoga27 min
May 30, 3:50 PM EDTSpecial Weather StatementALYMontgomery25 min
May 30, 4:17 PM EDTSpecial Weather StatementALYSaratoga43 min
May 30, 4:51 PM EDTSpecial Weather StatementALYMontgomery24 min
May 30, 5:07 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Schenectady, Schoharie53 min
May 30, 5:36 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie39 min
May 30, 5:59 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady46 min
May 30, 6:05 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Greene, Schoharie, Ulster55 min
May 30, 6:40 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Rensselaer, Ulster50 min
May 30, 7:27 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.